MAUDE Adverse Event Report: OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON

OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON
Model Number 7600-0001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon inflation pressures were recorded as within the acceptable pressure range at implantation.The root cause is unknown in particular since the deflated balloon was not returned for investigation.Deflation is a known risk and the frequency of balloon deflations to date has not exceeded the frequency included in the labeling.Per the labeling "patients reporting a loss of fullness, increased hunger, and/or weight gain should be examined by radiograph, as this may be a sign of balloon deflation.Additionally, any increase in nausea, vomiting and/or cramping after initial symptoms have subsided may indicate a deflated balloon.Patients should be evaluated by radiograph and endoscopic visualization might be required if the state of inflation cannot be determined radiographically.In the event of balloon deflation, the balloon should be removed as soon as possible." the instruction for use contains the following warning: "the risk of balloon deflation is significantly higher with balloons that are left longer than 6 months".
 
Event or Problem Description
A single balloon was found to be no longer located in the stomach during a scheduled endoscopic removal on (b)(6) 2019 in a patient with three balloons, first balloon placement on (b)(6) 2018, second balloon placement on (b)(6) 2018, and third balloon placement on (b)(6) 2018.The remaining balloons located in the stomach were successfully removed by endoscopy without complication but were not returned for investigation.The patient received an abdominal x-ray on (b)(6) 2019 that showed no signs of a deflated balloon located in the intestinal tract.The patient did not experience symptoms consistent with bowel obstruction or report a new onset of symptoms to their prescribing physician.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
INTRAGASTIC BALLOON
Manufacturer (Section D)
OBALON THERAPEUTICS, INC.
5421 avendia encinas
suite f
carlsbad CA 92008
MDR Report Key8591342
Report Number3009256831-2019-00172
Device Sequence Number2169681
Product Code LTI
UDI-Device Identifier00859810006067
UDI-Public(01)00859810006067
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7600-0001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight98